MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 15X200MM INTLKNG DIST; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS 15X200MM INTLKNG DIST; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: catalog number: 11-301815, lot number: 697830, brand name: arcos 15x200mm.Multiple reports were submitted along with this report: 0001825034-2021-02002.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Device remains implanted in the patient.
 
Event or Problem Description
It was reported that during a hip revision surgery, the proximal body would not fully engage the taper on the distal stem.Which lead to the surgeon cementing the stem into the bone.No additional patient consequences were reported and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, e1 (surgeon email), g3, h1, h2, h4, h6, h10 corrected: h6 health effect - impact code reported event was unable to be confirmed.A review of the device history records identified deviations or anomalies during manufacturing, the deviations or anomalies would not have attributed to the event.A definitive root cause cannot be determined, however, it was noted during the investigation the decision was made to cement in the stem due to the inability to remove it.This system is intended for uncemented use only and would be considered off-label use under indications.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARCOS 15X200MM INTLKNG DIST
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12159651
Report Number0001825034-2021-02003
Device Sequence Number3530015
Product Code JDI
UDI-Device Identifier00880304475144
UDI-Public(01)00880304475144(17)300526(10)697830
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-301815
Device Lot Number697830
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1